Vitamin B 12 overdose and symptoms.

Patient

Q: I had a B12 overdose and need to know what to do to reverse it. I has a very fast heart rate which now has settled, but the upper part of my eyes are blood red, like i broke a vessel. What can i take to get myself back to normal and why did this happen. i only took 3 ius

Doctor

A:   Vitamin B12 overdose is rare as this vitamin even in large doses is generally non toxic and safe. This is because of the method in which it is metabolised. In order to have a systemic effect it needs to bind to something called an intrinsic factor which is produced in the stomach. Once the Intrinsic factor is saturated there is no more binding and thus no more absorbtion of vitamin B12 and thus toxicity is rare. In rare cases when there are symptoms it usually manifests as long term effects like cancer etc and not acute symptoms. The symptoms you are experiencing may be due to various other causes and need to be investigated seperately. All the best.

Related Q&A

Q: For about 5 days now I have been experiencing an burning sensation in my left ankle. At times I will feel it in both ...

Q: Hi Guys, I have been looking for answers for the last 3 years on this problem- but have failed at every...

Q: For a few months now, I have experience an odd but mild burning sensation in my groin and upper thigh area. I thought...

Q: I just took too much metronidazole by accident. is there anything I can take to dissipate the antibiotic? I just took...

Q: How long does it take in general to recover from Stevens Johnson syndrome? I had it in July. It was much worse in the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews